MAUDE Adverse Event Report: COOK INC NGAGE NITINOL STONE EXTRACTOR; FFL DISLODGER, STONE, BASKET, URETERAL, METAL

COOK INC NGAGE NITINOL STONE EXTRACTOR; FFL DISLODGER, STONE, BASKET, URETERAL, METAL
Model Number G48297
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: urology coordinator.Pma/510(k) #: exempt.(b)(4).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported the ngage nitinol stone extractor basket would not open or close right out of the package.The device did not make patient contact.The procedure was successfully completed with another device.No additional procedures were required and there were no adverse effects to the patient as a result of this occurrence.
 
Additional Manufacturer Narrative
Investigation evaluation: a visual inspection and functional testing of the returned device was conducted.A document based investigation was also performed including a review of complaint history, the device history record, instructions for use, manufacturing instructions, and quality control data.One device was returned for investigation.The returned packaging confirms lot number 9482013.The device was returned with the handle and the basket formation in the open position.The male luer lock adapter (mlla) is tight.The collet knob is tight and secure.The polyethylene terephthalate tubing (pett) measures 3.7 cm in length.Visual examination noted no kinks or damage on the basket sheath.Functional testing found the handle actuates the basket formation to the open and closed positions.A review of the device history record for lot number 9482013 showed no non-conformances that would have caused or contributed to the reported failure mode.A review of complaint history revealed no other complaints associated with lot 9482013.The instructions for use (ifu) provides the following information to the user related to the reported failure mode: caution: this device is conductive.Avoid contact with any electrified instrument.Caution: sterile if the package is unopened or undamaged.Do not use if package is broken.Important: enclose device in sheath before removing from tray/holder.Important: excessive force could damage device.A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was visually/functionally inspected by quality control and no related gaps in production or processing controls were noted.The returned device was found to be functional, with the basket fully opening and closing when the handle was functioned.No damage to any component of the device was found.The complaint could not be confirmed.Per the quality engineering risk assessment, no further action is warranted.The appropriate internal personnel have been notified and we will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
There has been no new event information received since the last report was submitted.

Brand Name
NGAGE NITINOL STONE EXTRACTOR
Common Device Name
FFL DISLODGER, STONE, BASKET, URETERAL, METAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8409094
Report Number1820334-2019-00599
Device Sequence Number11215321
Product Code FFL
UDI-Device Identifier00827002482975
UDI-Public(01)00827002482975(17)220129(10)9482013
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/29/2022
Device Model NumberG48297
Device Catalogue NumberNGE-022115
Device Lot Number9482013
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/18/2019
Initial Date Received by Manufacturer 03/06/2019
Supplement Date Received by Manufacturer03/22/2019
Initial Report FDA Received Date03/11/2019
Supplement Report FDA Received Date04/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1